Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took benedryl. Having lower back pain, sensation of bladder fullness. Worried for BPH or prostatitis

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5158 Questions
I was prescribed benedryl to sleep a long time ago. I used it and as I built up a tolerance I used more sometimes. I now have a feeling like my bladder is never empty and feel that when I do hard cardio exercise I have to pee, but I really do not. Unfortunately I have been scared and have not seen a doc yet, thought I could treat it over the counter. Sometimes it is ok and others it is worse, just depends on the day, but every time during and after cardio workouts I feel like I have to pee. Sometimes during the night as well. I am not sure if it would be BPH or Prostitis. I did lose my sex drive significantly, felt lower back pain in the beginning, and felt slight pain where my prostate is. Would love to get rid of his and live a normal life again. Thanks
Posted Tue, 2 Apr 2013 in Men's Health
Answered by Dr. P. T. Patil 2 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have sensation of your Bladder being always filled with urine,and feeling to empty it frequently, and loss of sex drive ..
This is mostly due to chronic Prostatitis.
However this can be confirmed only on clinical and digital rectal examination.
Please undergo following test to come to conclusion.
1) Routine Urine Test.
2) Ultrasound Scanning as a preliminary test to reveal any pathology in bladder and size of the Prostate.
3) Microscopic examination of fluid after prostatic massage to detect the causative organisms.
You will need help of a Urologist to do prostrate massage in order to get this fluid for examination.
Consult qualified Urologist for examination and further treatment.

In the mean while you may require antibiotics like combination of Trimethoprim with Sulphsmethoxazole. Please visit your family physician for a prescription. You may need to take these medications for a long time may be for 2-3 months as Chronic Prostatitis takes long time to get cured.

There is no obvious co relation of getting this sensation after exercise and does not have clinical significance.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor